MAUDE Adverse Event Report: LENSTEC (BARBADOS) INC SOFTEC HDO; INTRAOCULAR LENS

LENSTEC (BARBADOS) INC SOFTEC HDO; INTRAOCULAR LENS
Model Number SOFTEC HDO
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The report stated "posterior capsule rupture.Lens flew out injector briskly and ruptured the posterior capsule.No patient injury, different model lens used".The lc1645s cartridge (batch # (b)(4)) was used.Additional information provided on the 22nd february 2017 stated that the non-disposable lenstec injector was used.With regards to the patient's current condition, no further issues were reported.Only one part of the optic was returned in the vial; the cap was on the vial but the bung was absent.The delivery system and outer pouch were also absent but the instructions for use, label set and id card were enclosed in the outer box.The inspection was performed at x30 magnification using a stereoscopic microscope.No foreign material was seen on the lens.The cross-section inspection of the optic piece was jagged.The remainder of the lens was not returned.The cartridge used was not returned for investigation but the lens model and dioptre are compatible with the cartridge.Since commencing manufacture of hema devices in 1999, lenstec has sold over (b)(4) devices.This is the first complaint where it states that the lens flew out of the injector briskly.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Lenstec therefore wishes to advise the user to consult the instructions for use for the correct method for ejecting the lens to ensure successful implantation.
 
Event or Problem Description
Lenstec received a customer complaint stating "posterior capsule rupture.Lens flew out injector briskly and ruptured the posterior capsule.No patient injury, different model lens used.".
 
Additional Manufacturer Narrative
The initial report, which was attached as a file, stated the year as 2016.This supplemental states the corrected date as 2017.The corrected report is attached.There are no other changes to the initial report.
 
Event or Problem Description
Supplemental report to 9613160-2017-00001 posterior capsular rupture.An error was made on the final report with regards to the year.It was orignally reported as 2016 but is corrected to read 2017.

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC (BARBADOS) INC
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key6352314
Report Number9613160-2017-00001
Device Sequence Number19012730
Product Code HQL
UDI-Device Identifier00844369037457
UDI-Public00844369037457
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P090022/S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/07/2021
Device Model NumberSOFTEC HDO
Device Lot Number160324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1